Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the spectrum of towers


Author: Harold Donnelly
Journal: Proc. Amer. Math. Soc. 87 (1983), 322-329
MSC: Primary 58G25
DOI: https://doi.org/10.1090/S0002-9939-1983-0681842-4
MathSciNet review: 681842
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A new relation is derived between the spectrum of a noncompact Riemannian manifold $ M$ and certain sequences of compact quotients of $ M$.


References [Enhancements On Off] (What's this?)

  • [1] M. F. Atiyah, Elliptic operators, discrete groups, and von Neumann algebras, Astérisque 32-33 (1976), 43-72. MR 0420729 (54:8741)
  • [2] M. Berger, P. Gauduchon and E. Mazet, Le spectre d'une varieté Riemannienne, Springer-Verlag, Berlin, Heidelberg and New York, 1971. MR 0282313 (43:8025)
  • [3] J. Cheeger, M. Gromov and M. Taylor, Finite propogation speed, kernel estimates for functions of the Laplace operator, and the geometry of complete Riemannian manifolds, J. Differential Geometry 17 (1982), 15-54. MR 658471 (84b:58109)
  • [4] S. Y. Cheng, P. Li and S. T. Yau, On the upper estimate of the heat kernel of a complete Riemannian manifold, Amer. J. Math. 103 (1981), 1021-1063. MR 630777 (83c:58083)
  • [5] L. Corwin, The Plancherel measure in nilpotent Lie groups as a limit of point measures, Math. Z. 155 (1977), 151-162. MR 0444837 (56:3184)
  • [6] D. DeGeorge and N. Wallach, Limit formulas for multiplicities in $ {L^2}(\Gamma \backslash G)$, Ann. of Math. (2) 107 (1978), 133-150. MR 0492077 (58:11231)
  • [7] H. Donnelly, Asymptotic expansions for the compact quotients of properly discontinuous group actions, Illinois J. Math. 23 (1979), 485-496. MR 537804 (80h:58049)
  • [8] -, Stability theorems for the continuous spectrum of a negatively curved manifold, Trans. Amer. Math. Soc. 264 (1981), 431-448. MR 603773 (82e:58098)
  • [9] H. Donnelly and P. Li, Lower bounds for the eigenvalues of negatively curved manifolds, Math. Z. 172 (1980), 29-40. MR 576293 (81j:58080)
  • [10] S. Helgason, Functions on symmetric spaces, Proc. Sympos. Pure Math., vol. 26, Amer. Math. Soc., Providence, R.I., 1973, pp. 101-146. MR 0346429 (49:11154)
  • [11] H. Huber, Über die Eigenwerte des Laplace Operators auf kompakten Riemannschen Flächen, Comment. Math. Helv. 51 (1976), 215-231. MR 0430231 (55:3238)
  • [12] S. T. Yau, Isoperimetric constants and the first eigenvalue of a compact Riemannian manifold, Ann. Sci. Ećole Norm. Sup. (4) 8 (1975), 487-507. MR 0397619 (53:1478)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58G25

Retrieve articles in all journals with MSC: 58G25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1983-0681842-4
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society